I have looked at previous posts and the health pages (thanks Quix) on MRI with contrast but just wanted to ask what your experiences were of having an MRI with gadolinium. For the drug trial I have 2 days of more tests starting on 12 July with the MRI and I feel nervous about it.
If I pass all the screening I take the drug on Wed 14 July and at present am just taking it onoe step at a time. I have had several brain and spine scans done before and do not really like the procedure (who does) but coped OK by trying to listen to music instead of the clanking.
However I have never had the dye done and this adds another dimension of anxiety for me as I am not great with needles. (But I hear most of you say..you get used to it when you have to!)
Where is it injected?
Does it hurt?
What are the potential side effects?
What are your own experiences?
I am someone who prefers to be informed and to know what to expect and would value your input.
I had my MRI series in March which included the Gadolinium. They started an IV system type of thing in my hand. So the injection was inserted into that tube when they were ready.
I don't have a problem with needles, however; the preson performing the IV did have to 'root around' inside to find a good vein. I didn't like that but I was prepared for it as it has happened to me numerous times. I think I was dehydrated.
The actual MRI is just so darn loud. I would work on deep relaxation, then when it starts my heart would just naturally speed up and it was hard to slow my respirations
I didn't have any side effects to anything but was sure glad when it was done!!
I have had 14 full-body MRI's over the years using contrast, and for the most part, well I wouldn't say one gets used to it, it's more of a resignation... My thought pattern in trying to prepare for it is not very complex...it usually runs something like...Oh! S@#$, not again.
I don't like needles either (and I'm on Copaxone!!!)
Anyway, no it does not hurt - just a pinch.
You may feel a little sting when it first starts going in.
I'm usually stuck in the forearm or hand. Veins are shot.
After the injection, I briefly feel a "warm glow" in my groin and elsewhere (I think i'm leaving myself open on this one). But it's brief.
I don't think there are any side effects. Just drink plenty of water after to flush it out of your system.
General experience with it is mostly boring. As for the clanking and jack hammer sounds. I kind of like it. It's like a drone. I've actually dozed off a few times. LOL
Hi, Sarah, Typically the sequences are run for whatever is being imaged (the brain and/or the spine), then the dag is injected into whatever vein is easist, usually into the crook of the elbow. I often get a slight metallic taste and no other reaction.
The chance of true allergy to the Gad - as opposed to the iodine-containing dye they use in Xrays - is very low. It is hundreds of times lower.
The internet warnings you hear about kidney damage and the syndrome that can happen are almost without exception sites by personal injury lawyers trolling for clients. Here is a post I wrote some time back discussing the "risk" of getting dadolinium.
So, you are NOT AT RISK from the bad reaction to gad unless you have VERY significant kidney disease. This does not include a history of bladder infections which don't harm the kidneys typically. Most of the victims were already on dialysis.
It"s a breeze. Don"t worry about the dye. I had the dye injected into the inside elbow feels just like you are giving blood. No worse. I had no ill effects from the dye. It is easier if you make yourself relax. Good luck! Let us know how you make out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.